British Skin Foundation - Rosacea

Moderator: talkhealth

Rosacea

Postby Fruitdrop84 on Wed Apr 18, 2018 9:17 pm

Why is it I can't use steroid cream on my face? I suffer from both eczema and rosacea.
Fruitdrop84
 
Posts: 1
Joined: Tue Aug 08, 2017 5:39 pm

Re: Rosacea

Postby Dr Anton Alexandroff on Thu Apr 19, 2018 9:06 am

Hello. I am afraid this is a difficult one. Steroid creams generally make rosacea worse. You really need to see a consultant dermatologist. The likely solution would be using very low potency steroid cream if appropriate such 1 % hydrocortisone cream or possibly pimecrolimus non steroidal anti inflammatory cream. Unfortunately hydrocortisone sometimes can also flare rosacea and pimecrolimus cream can make face red and give stinging, burning sensation. It would be important to consider patch testing test to exclude external triggers of eczema. But it might be the case that you may require very potent medicines such as azathioprine or methotrexate or a biologic injection, which would have to be done under a close supervision of a consultant dermatologist.

I hope this is helpful.

With best wishes,

Dr Anton Alexandroff FRCP(UK) PhD CCT(Derm) FRSM FAAD
Consultant Dermatologist and Honorary Senior Lecturer
Harley Street, Cambridge, Leicester and Bedford

http://www.alexandroff.org.uk
Dr Anton Alexandroff
Consultant Dermatologist, Honorary Senior Lecturer & BSF spokesperson - FRCP, CCT (Derm), PhD, FRSM, FAAD

http://www.talkhealthpartnership.com/online_clinics/experts/dr_anton_alexandroff.php
User avatar
Dr Anton Alexandroff
 
Posts: 215
Joined: Tue Sep 18, 2012 9:11 am

Who is online
Users browsing this forum: No registered users and 0 guests